MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. 10FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE

MEGADYNE MEDICAL PRODUCTS, INC. 10FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE
Catalog Number 251010J
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a lung wedge resection procedure that while using a bovie the surgeon had his finger under some tissue while cutting and cauterizing and usually he can feel the heat getting stronger the closer he gets to his finger but this time he did not feel it till he had hit his index finger resulting in a blister and a third degree burn.There were no adverse consequences for the patient.Surgeon confirmed that he did not hear any warnings during the case.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/9/2023.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to (b)(4).Does the surgeon believe there is an alleged deficiency to the pencil that led to patient burn and if so why? what medical intervention was used to treat the burn (such as salve or stitches)? besides the burn, did the surgeon experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the surgeons finger? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? the information stated ¿surgeon confirmed that he did not hear any warnings during the case¿.What warnings did the surgeon expect to hear? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/1/2023.Additional information was requested, and the following was obtained: does the surgeon believe there is an alleged deficiency to the pencil that led to patient burn and if so why? he assumes since he has not had that happen previously, though nothing prior alerted him to any issue.What medical intervention was used to treat the burn (such as salve or stitches)? none.Besides the burn, did the surgeon experience any adverse consequence due to the issue? none.Are there any anticipated long-term effects from the burn or injury? no.What is the current status of the surgeons finger? still has red sore.What generator was being used? intuitive davinci.What power levels was generator set to? 6.Was there any diminished effect of the generator noted during the surgery? no.The information stated ¿surgeon confirmed that he did not hear any warnings during the case¿.What warnings did the surgeon expect to hear? he didn't expect to hear warnings.I asked him if there were any previous warnings emitted from the generator that may have caused the issue, ie sticky pad coming off or similar.No photos are available.

Brand Name
10FT SMOKE PENCIL UCONN
Common Device Name
RETURN ELECTRODE CABLE, DUAL PLATE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key18101342
Report Number1721194-2023-00129
Device Sequence Number15382937
Product Code GEI
UDI-Device Identifier10614559105573
UDI-Public10614559105573
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251010J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown